Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 439, NWS Des Moines, IA

July 21, 2008Marshall County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 21, 2008, 4:05 AM CDT for Marshall County, Tama County, Iowa. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2008, 4:05 AM CDT (09:05 UTC)
Expired
Jul 21, 2008, 4:45 AM CDT
In force
40 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 11:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1891 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 210905
SVRDMX
IAC127-171-210945-
/O.NEW.KDMX.SV.W.0439.080721T0905Z-080721T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
405 AM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 445 AM CDT.

* AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF MARSHALLTOWN TO 18 MILES SOUTH OF
  LAUREL...OR ALONG A LINE EXTENDING FROM 37 MILES SOUTHWEST OF
  WATERLOO TO 38 MILES EAST OF DES MOINES...AND MOVING EAST AT 57
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GLADBROOK...MONTOUR AND GARWIN BY 410 AM CDT...
  TOLEDO BY 415 AM CDT...
  TAMA BY 420 AM CDT...
  TRAER...CHELSEA AND CLUTIER BY 425 AM CDT...
  DYSART AND VINING BY 430 AM CDT...

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRAL IOWA.
LAT...LON 4188 9293 4219 9288 4222 9230 4214 9229
      4186 9230
TIME...MOT...LOC 0905Z 270DEG 50KT 4212 9281 4162 9281

$$
2 follow-up statements
000 
WWUS53 KDMX 210914
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT MON JUL 21 2008

IAC127-171-210945-
/O.CON.KDMX.SV.W.0439.000000T0000Z-080721T0945Z/
TAMA IA-MARSHALL IA-
414 AM CDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR EASTERN MARSHALL AND TAMA COUNTIES...

AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GARWIN TO 18 MILES
SOUTHEAST OF GILMAN...OR ALONG A LINE EXTENDING FROM 27 MILES
SOUTHWEST OF WATERLOO TO 29 MILES WEST OF MARENGO...MOVING EAST AT 77
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  VINING...IRVING...ELBERON AND DYSART BY 420 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CENTRAL IOWA. THIS IS AN EXTREMELY DANGEROUS SITUATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4188 9293 4218 9288 4221 9230 4213 9229
      4186 9230
TIME...MOT...LOC 0914Z 262DEG 67KT 4217 9250 4166 9251

$$
000 
WWUS53 KDMX 210937
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
437 AM CDT MON JUL 21 2008

IAC127-171-210947-
/O.EXP.KDMX.SV.W.0439.000000T0000Z-080721T0945Z/
TAMA IA-MARSHALL IA-
437 AM CDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL AND TAMA
COUNTIES WILL EXPIRE AT 445 AM CDT...

AT 436 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4188 9293 4218 9288 4221 9230 4213 9229
      4186 9230
TIME...MOT...LOC 0937Z 262DEG 67KT 4223 9193 4172 9194

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:50 AM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 21, 2:50 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT MON JUL 21 2008

.SHORT TERM /TODAY-TONIGHT/...
TODAYS FORECAST HINGES GREATLY ON EFFECTS AND REMNANT AIRMASS OF MCS
CURRENTLY MOVING THROUGH CENTRAL IOWA. WHEREVER THE BOUNDARY SETTLES
WILL BE WHERE THE AFTERNOON AND NIGHTTIME CONVECTION WILL DEVELOP
AND MOVE ALONG LATER TODAY. WILL TIME THE MAIN MCS OUT OF THE
AREA...BUT LINGER SOME CHANCE POPS IN ITS WAKE AND NORTH OF OUTFLOW.
TEMPERATURES IN THE FOOTPRINT OF THE MCS MAY HAVE A SLIGHTLY HARDER
TIME RECOVERING 100 PERCENT TODAY...SO BUMP TEMPS DOWN ACROSS
CENTRAL PORTIONS. EC/GFS/SREF MAINTAIN THE FRONT A LITTLE FARTHER
NORTH AND REDEVELOP THUNDERSTORMS OVER THE SOUTHERN THIRD FOR
TONIGHT RIGHT IN 850 MB MOISTURE AXIS WHICH ONLY SHIFTS SLIGHTLY
SOUTH FROM CURRENT POSITION. WILL BUMP POPS INTO THE LIKELY CATEGORY
SOUTH OF HWY 34 FOR NOW AND LET LATER SHIFTS MAKE ADJUSTMENTS. THERE
IS A SECONDARY SHORTWAVE IN SOUTH CENTRAL CANADA THAT WILL DIVE
SOUTHEAST AND THRU THE UPPER MIDWEST THIS AFTERNOON AND
EVENING...AND THIS WILL LIKELY ENHANCE THE LIFT NEAR THE BOUNDARY.
STILL WILL BE PLENTY OF MOSITURE AROUND...BUT LOW LEVEL
JET...INSTABILITY...AND SHEAR NOT EXPECTED TO BE AS STRONG AS WHAT
WE ARE EXPERIENCING RIGHT NOW. HOWEVER...STILL ENOUGH SHEAR TO
MAINTAIN ORGANIZATION AND EVEN A TORNADO THREAT NEAR THE BOUNDARY IN
THE LATE AFTN AND EARLY EVENING.

.LONG TERM /TUESDAY THROUGH SUNDAY/...
EXCEPT FOR POTENTIAL LINGERING STORMS IN THE MORNING ACROSS THE FAR
SOUTH...TUESDAY APPEARS TO BE A QUIET DAY LARGELY UNDER THE
INFLUENCE OF CANADIAN SFC HIGH PRESSURE. NO CHANGES MADE TO FORECAST
BEYOND TUESDAY.

...FROM PREVIOUS DISCUSSION...
AS A MID LEVEL RIDGE PASSES THROUGH THE MIDWEST WEDNESDAY NIGHT...A
SURFACE TROUGH WILL CARRY THE OLD BOUNDARY THROUGH FROM THE WEST
PROVIDING HIGHER RAIN CHANCES. HAVE BUMPED POPS UP TO AROUND 40 WED
NIGHT/THURS AS FORECAST MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS
SCENARIO. SEVERE WEATHER WILL BE A POSSIBILITY HERE AS WE SHOULD BE
ABLE TO DESTABILIZE WITH SOUTHEASTERLY FLOW ON THE BACKSIDE OF THE
DEPARTING SFC HIGH...AND WNW MID LEVEL FLOW WILL PROVIDE SOME SHEAR
FOR STORMS TO WORK WITH. ONCE THIS SYSTEM WORKS THROUGH BY LATE
THURSDAY WE WILL ONCE AGAIN BE IN NORTHWESTERLY FLOW WITH SLIGHTLY
BELOW NORMAL TEMPERATURES AND LOWER RAIN CHANCES THROUGH THE WEEKEND.

&&

.AVIATION...21/06Z

CONVECTION NOW DEVELOPING RAPIDLY ALONG A KFOD-KDSM-KOTM LINE AND
EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS. SEVER
WEATHER ENVIRONMENT IN PLACE OVERNIGHT...AND EXPECT LARGER LINE OF
STORM OVER NORTHWEST IOWA TO MOVE THROUGH THE AREA OVERNIGHT. HAVE
TEMPOS OD SEVERE WIND GUSTS AT KFOD-KDSM AND KOTM IN THE 7-11 UTC
TIMEFRAME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR
CENTRAL IOWA...BETWEEN HIGHWAYS 3 AND 92...UNTIL 7 AM CDT MONDAY.

&&

SHORT TERM...MOYER
LONG TERM...MOYER/LEE
AVIATION...RUSSELL
Hazardous weather outlook, Jul 20, 3:31 PM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SUN JUL 20 2008

IAZ023>028-033>039-044>050-058>062-212045-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA BETWEEN
HIGHWAY 3 AND HIGHWAY 92.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING WITH A
FEW SEVERE STORMS POSSIBLE WITH THE PRIMARY THREAT BEING QUARTER
SIZED HAIL. MORE SIGNIFICANT THUNDERSTORMS ARE ANTICIPATED TO
DEVELOP AFTER 10 PM. QUARTER SIZED HAIL AND DAMAGING WINDS TO 70
MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG WITH ISOLATED TORNADOES.

IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE WITH THE OVERNIGHT
ACTIVITY WITH THE POTENTIAL FOR ONE TO THREE INCHES OF RAIN OVER A
SHORT PERIOD OF TIME. THIS RAINFALL ALONG WITH SATURATED SOILS
FROM RECENT HEAVY RAINS WILL CREATE THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY THROUGH
THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A
LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ESPECIALLY OVERNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

IAZ057-070>075-081>086-092>097-212045-
AUDUBON-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE
GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT.
QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. DAMAGING
WINDS AND LARGE HAIL ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL
MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON AREA STREAMS AND
CREEKS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST
FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE
NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND
ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM.

IAZ004>007-015>017-212045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE
GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT.
QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT
AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE
FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM.

DONAVON

In the hours before

Local storm report, Jul 21, 3:49 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
349 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 AM     TSTM WND DMG     MINBURN                 41.76N 94.03W
07/21/2008                   DALLAS             IA   LAW ENFORCEMENT

            SIGNIFICANT TREE AND POWER POLE DAMAGE. SEVERAL TREES
            BLOCKED.

&&

BMOYER
Local storm report, Jul 21, 3:51 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     TSTM WND GST     PRAIRIE CITY            41.60N 93.24W
07/21/2008  M65 MPH          JASPER             IA   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Jul 21, 3:52 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     TSTM WND GST     DAWSON                  41.84N 94.22W
07/21/2008  E100 MPH         DALLAS             IA   LAW ENFORCEMENT

            TRAINED SPOTTER REPORTS ESTIMATED 100 MPH WIND GUST AND
            TREES UPROOTED IN DAWSON.

0314 AM     TSTM WND DMG     PERRY                   41.84N 94.10W
07/21/2008                   DALLAS             IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TREES DOWN IN PERRY.

0315 AM     TSTM WND GST     DALLAS CENTER           41.68N 93.98W
07/21/2008  E70.00 MPH       DALLAS             IA   LAW ENFORCEMENT

            DALLAS COUNTY LAW ENFORCEMENT REPORTS ESTIMATED 70 MPH
            WIND GUST IN DALLAS CENTER.

0325 AM     TSTM WND DMG     3 S DEDHAM              41.86N 94.82W
07/21/2008                   CARROLL            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIDESPREAD POWER LINE DAMAGE IN
            THE CARROLL AREA.

0325 AM     TSTM WND DMG     3 S DEDHAM              41.86N 94.82W
07/21/2008                   CARROLL            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS EXTENSIVE POWER LINE DAMAGE IN
            THE CARROLL AREA.

0327 AM     TSTM WND DMG     NNW WOODWARD            41.86N 93.93W
07/21/2008                   DALLAS             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WHOLE TREES DOWN IN WOODWARD WITH
            WIND GUSTS ESTIMATED AT 75 MPH. ALSO REPORTS DIME TO
            NICKEL SIZED HAIL FELL AT APPROXIMATELY 300 AM.

&&

LEE
Local storm report, Jul 21, 3:54 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     TSTM WND DMG     NNW WOODWARD            41.86N 93.93W
07/21/2008                   DALLAS             IA   TRAINED SPOTTER

            SIGNIFICANT WIND DAMAGE. DIME TO NICKEL HAIL. WHOLE TREES
            DOWN. WINDS ESTIMATED TO 75 MPH.

&&

SMALL
Local storm report, Jul 21, 3:57 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 AM     TSTM WND GST     NW BAXTER               41.83N 93.15W
07/21/2008  M59 MPH          JASPER             IA   MESONET

            FROM KCCI-TV SCHOOLNET SITE

&&

SMALL
Local storm report, Jul 21, 3:59 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     TSTM WND DMG     POLK CITY               41.77N 93.72W
07/21/2008                   POLK               IA   AMATEUR RADIO

            18 INCH TREES DOWN.

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:09 AM CDTSevere Thunderstorm WarningDMXDallas, Polk51 min
Jul 21, 1:10 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac65 min
Jul 21, 1:15 AM CDTSevere Thunderstorm WarningDMXJasper, Marion45 min
Jul 21, 1:33 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren42 min
Jul 21, 1:47 AM CDTFlash Flood WarningDMXCrawford, Sac4 hr
Jul 21, 1:54 AM CDTAreal Flood AdvisoryDMXCalhoun, Humboldt, Pocahontas, Webster3 hr
Jul 21, 2:00 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion45 min
Jul 21, 2:03 AM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Greene, Guthrie57 min
Jul 21, 2:10 AM CDTTornado WarningDMXCalhoun, Carroll, Sac50 min
Jul 21, 2:19 AM CDTSevere Thunderstorm WarningDMXBoone, Greene41 min
Jul 21, 2:20 AM CDTFlash Flood WarningDMXCarroll3 hr
Jul 21, 2:33 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Polk, Story57 min
Jul 21, 2:39 AM CDTFlash Flood WarningDMXMahaska4 hr
Jul 21, 2:48 AM CDTTornado WarningDMXBoone, Dallas, Greene42 min
Jul 21, 2:51 AM CDTSevere Thunderstorm WarningDMXMahaska, Wapello27 min
Jul 21, 3:06 AM CDTSevere Thunderstorm WarningDMXMarshall, Story54 min
Jul 21, 3:14 AM CDTSevere Thunderstorm WarningDMXMadison, Marion, Polk, Warren61 min
Jul 21, 3:16 AM CDTSevere Thunderstorm WarningDMXWapello17 min
Jul 21, 3:17 AM CDTTornado WarningDMXPolk28 min
Jul 21, 3:21 AM CDTAreal Flood AdvisoryDMXBoone, Dallas, Greene, Jasper, Polk, Story3 hr
Jul 21, 3:22 AM CDTSevere Thunderstorm WarningDMXJasper53 min
Jul 21, 3:53 AM CDTAreal Flood AdvisoryDMXJasper, Madison, Marshall, Story, Warren8 days
Jul 21, 3:53 AM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more67 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.